Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 230, NWS Tulsa, OK

September 16, 2016LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 16, 2016, 7:12 PM CDT for LeFlore County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2016, 7:12 PM CDT (00:12 UTC)
Expired
Sep 16, 2016, 7:56 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 58 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

630 
WUUS54 KTSA 170012
SVRTSA
OKC079-170115-
/O.NEW.KTSA.SV.W.0230.160917T0012Z-160917T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
712 PM CDT FRI SEP 16 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 815 PM CDT

* AT 712 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR LAKE WISTER STATE PARK TO 2 MILES NORTHWEST OF
  WHITESBORO...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  POTEAU...                         HEAVENER...
  WISTER...                         HOWE...
  LAKE WISTER STATE PARK...         HEAVENER RUNESTONE STATE PARK...
  HODGEN...                         SUMMERFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3495 9485 3518 9444 3480 9445 3468 9495
      3468 9498
TIME...MOT...LOC 0012Z 229DEG 37KT 3492 9480 3472 9492 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
127 
WWUS54 KTSA 170041
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT FRI SEP 16 2016

OKC079-170115-
/O.CON.KTSA.SV.W.0230.000000T0000Z-160917T0115Z/
LE FLORE OK-
741 PM CDT FRI SEP 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL LE FLORE COUNTY...

AT 741 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CAMERON TO 2 MILES SOUTHEAST OF HEAVENER...MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU...                         HEAVENER...
HOWE...                           HEAVENER RUNESTONE STATE PARK...
HODGEN...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3518 9444 3480 9445 3483 9468 3504 9469
TIME...MOT...LOC 0041Z 233DEG 38KT 3511 9454 3486 9458 

HAIL...0.88IN
WIND...60MPH
 
$$
415 
WWUS54 KTSA 170056
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT FRI SEP 16 2016

OKC079-170106-
/O.CAN.KTSA.SV.W.0230.000000T0000Z-160917T0115Z/
LE FLORE OK-
756 PM CDT FRI SEP 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LE FLORE COUNTY
IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
TO 40 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3518 9444 3480 9445 3483 9468 3504 9469
TIME...MOT...LOC 0055Z 229DEG 37KT 3521 9440 3496 9444 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 6:23 PM CDT, 49 minutes earlier.

Area forecast discussion, Sep 16, 6:23 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 PM CDT FRI SEP 16 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms will continue through about 02z across
western AR and far southeast OK with MVFR conditions possible,
along with wind gusts to 25 knots or more at KFSm around valid
time of 00z. IFR conditions appear more likely across northwest AR
later this evening into early Saturday morning as winds die down
and fog develops. Less confidence in additional storm development
tonight or early Saturday along front, but latest runs of hi-res
models appear to be targeting southeast OK after 15z.

&&

.PREV DISCUSSION... /Issued 315 PM CDT FRI SEP 16 2016/

DISCUSSION...
It has been an interesting radar evolution over the past several
hours...as we started this morning with two outflow boundaries
with which to focus storms. The western MCS weakened as it moved
into NE Oklahoma...and most spots received just light
precipitation. In fact...KTUL only received 0.02" since 12z with
KRVS picking up 0.05". Area mesonet sites show the highest amounts
were along the KS/OK border and just west of our CWA. The storms
forming along the northern outflow slowed their southward
propagation as the western MCS moved in and the upper wave
approached. The active area now is across western AR where
scattered storms have developed but will likely dissipate by early
evening. Water vapor shows the upper wave over eastern OK is
quickly moving east and will take the moisture/lift with it.

Have lowered pops for the overnight period based on current radar
trends, stabilized airmass, and departing large scale forcing with
upper wave. Synoptic front is in KS...with a convectively
generated boundary in the TX panhandle. Will have to monitor these
areas for development...but these are the best options for any
storms overnight. Although the global models suggest precipitation
overnight and Saturday...the last few runs of the experimental
HRRR are not. Will keep low chance pops just in case for Saturday
if anything is able to develop overnight.

Otherwise...by Saturday afternoon...upper trough will be across
the Great Lakes. By Sunday we will be drying out as trough axis
is east of us. Upper ridge builds in for Monday/Tuesday with
another round of hot days with highs in the upper 80s/90s.

Corfidi

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, Sep 16, 1:29 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
129 PM CDT FRI SEP 16 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
129 PM CDT FRI SEP 16 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA..FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NEAR THE KANSAS BORDER IN NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NEAR THE KANSAS BORDER IN NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...

SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THRU THE AFTERNOON HOURS, AHEAD OF
AN UPPER WAVE. DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE
THE MAIN THREATS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO
DEVELOP ALONG THE COLD FRONT THIS AFTERNOON TO THE NORTH AND WEST
OF OUR AREA, AND THESE STORMS ARE EXPECTED TO MOVE INTO THE REGION
TONIGHT. THE SEVERE RISK IS LOW WITH THIS ACTIVITY. LOCALLY HEAVY
RAIN COULD CAUSE SOME MINOR FLOODING WHERE STORMS ARE ABLE TO
TRAIN OVER THE SAME AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THRU THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...

THE POTENTIAL FOR THUNDERSTORMS WILL SHIFT DOWN INTO SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS ON SATURDAY WITH THE FRONT. A
COMPACT BUT POTENT UPPER WAVE WILL SLIDE ACROSS THE REGION ON
SUNDAY, BRINGING ANOTHER CHANCE FOR THUNDERSTORMS.

RIDGING ALOFT NEXT WEEK WILL MAINTAIN DRY AND TRANQUIL WEATHER.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Sep 16, 5:35 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT FRI SEP 16 2016

ARZ002-162315-
CARROLL AR-
535 PM CDT FRI SEP 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL
615 PM CDT...

AT 535 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RULE...MOVING
EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREEN FOREST...                   RUDD...
RULE...                           CARROLLTON...
OSAGE...                          DRYFORK...
CONNOR...                         DENVER...
CABANAL...                        COIN...

LAT...LON 3615 9349 3632 9356 3642 9330 3618 9330
TIME...MOT...LOC 2235Z 250DEG 25KT 3626 9344
Local storm report, Sep 16, 6:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT FRI SEP 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     SALLISAW                35.46N 94.79W
09/16/2016                   SEQUOYAH           OK   EMERGENCY MNGR

            TREES DOWN. POWER POLES DAMAGED. PORTABLE BUILDINGS BLOWN
            OVER. TIME ESTIMATED VIA RADAR.

&&

JBM
Special weather statement, Sep 16, 6:26 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT FRI SEP 16 2016

OKZ049-053-170000-
PUSHMATAHA OK-CHOCTAW OK-
626 PM CDT FRI SEP 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOCTAW AND
SOUTHEASTERN PUSHMATAHA COUNTIES UNTIL 700 PM CDT...

AT 626 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
OLETA...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CORINNE...                        SOBOL...

LAT...LON 3415 9533 3427 9536 3433 9505 3425 9505
      3424 9515 3416 9515 3416 9516 3410 9516
TIME...MOT...LOC 2326Z 264DEG 16KT 3419 9527
Special weather statement, Sep 16, 6:36 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT FRI SEP 16 2016

OKZ074>076-170015-
HASKELL OK-LATIMER OK-LE FLORE OK-
636 PM CDT FRI SEP 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE...NORTHEASTERN
LATIMER AND SOUTHEASTERN HASKELL COUNTIES UNTIL 715 PM CDT...

AT 636 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MCCURTAIN...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU...                         PANAMA...
WISTER...                         RED OAK...
FANSHAWE...                       SHADY POINT...
MILTON...

LAT...LON 3495 9509 3511 9509 3522 9463 3496 9458
TIME...MOT...LOC 2336Z 260DEG 27KT 3504 9499
Special weather statement, Sep 16, 6:54 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT FRI SEP 16 2016

ARZ019-020-170030-
CRAWFORD AR-FRANKLIN AR-
654 PM CDT FRI SEP 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN AND CENTRAL
CRAWFORD COUNTIES UNTIL 730 PM CDT...

AT 654 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF RUDY TO 4 MILES SOUTH OF DYER.
MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK...                          MOUNTAINBURG...
MULBERRY...                       DYER...
ALTUS...                          WIEDERKEHR VILLAGE...
FERN...                           TONEY...
WATALULA...                       PLEASANT HILL...
CRAVENS...                        LONELM...
JETHRO...                         BARNES...
PARADISE...                       PINEY...
CECIL...                          TURNERS BEND...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 17 AND 40.
 INTERSTATE 49 BETWEEN MILE MARKERS 28 AND 30.

LAT...LON 3544 9371 3540 9408 3544 9407 3544 9409
      3545 9413 3561 9423 3574 9387
TIME...MOT...LOC 2354Z 267DEG 33KT 3557 9422 3542 9412
Special weather statement, Sep 16, 6:58 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
658 PM CDT FRI SEP 16 2016

OKZ076-170045-
LE FLORE OK-
658 PM CDT FRI SEP 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LE FLORE COUNTY UNTIL
745 PM CDT...

AT 658 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TALIMENA STATE
PARK...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HEAVENER...                       HOWE...
MUSE...                           WHITESBORO...
TALIMENA STATE PARK...            LAKE WISTER STATE PARK...
HODGEN...

LAT...LON 3468 9494 3468 9501 3482 9505 3496 9461
      3465 9453 3464 9494
TIME...MOT...LOC 2358Z 257DEG 29KT 3475 9494

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 7:42 PM CDTSpecial Weather StatementTSALeFlore48 min
Sep 16, 8:10 PM CDTSpecial Weather StatementTSALeFlore50 min
Sep 16, 8:23 PM CDTRiver Flood WarningTSAOttawa3 days
Sep 17, 6:24 AM CDTDense Fog AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 5 more4 hr
Sep 17, 5:33 PM CDTSpecial Weather StatementTSAPushmataha27 min
Sep 17, 6:38 PM CDTSpecial Weather StatementTSAPawnee37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.